MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE MICROFX OCD UNIVERSAL DRILL; BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE MICROFX OCD UNIVERSAL DRILL; BIT, DRILL
Catalog Number 234-200-200
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the drill bit broke during the procedure.The broken piece was retrieved.
 
Additional Manufacturer Narrative
The product was not returned for investigation and the reported failure mode was not confirmed.Alleged failure: drill bit broken.Probable root cause: design: drill too dull or dulls quickly, inefficient flute design, requires excessive force to advance drill not in alignment with guide drill allowed to extend too far out of guide.Process: drill manufactured out of specification.Drill guide manufactured out of specification.Application: excessive axial force on drill run drill in reverse reuse/resterilization of single-use device, or use of a single drill on multiple defects guide is translated and/or rotated during drilling; drill not in alignment with guide user does not use snap cap, drills too deep drill is started/stopped while in bone (technique guide instructs to run continuously during drilling) the device manufacture date is not known.The reported failure mode will be monitored for future reoccurrence.H3 other text : 81.
 
Event or Problem Description

Brand Name
MICROFX OCD UNIVERSAL DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
andrea zenere
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key14676568
Report Number0002936485-2022-00318
Device Sequence Number5800935
Product Code HTW
UDI-Device Identifier37613327004091
UDI-Public37613327004091
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number234-200-200
Device Lot Number62960-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer05/16/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age22 YR
Patient SexMale
Patient Weight84 KG